Alert archive / California / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Hanford, CA
NWS Hanford, CA issued this severe thunderstorm warning at Apr 12, 2012, 5:18 PM PDT for Merced County, California. It was in force for 42 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2012, 5:18 PM PDT (00:18 UTC)
- Expired
- Apr 12, 2012, 6:00 PM PDT
- In force
- 42 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
County Merced County, CA
The radar
The San Francisco radar (KMUX), 118 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 5:35 PM PDT | FUNNEL CLOUD | Atwater, CA | 3 DIFFERENT FUNNEL CLOUDS IN THE ATWATER AREA |
| Apr 12, 5:37 PM PDT | HAIL 0.25 | Atwater, CA | |
| Apr 12, 5:40 PM PDT | HAIL 0.25 | 2 S Atwater, CA | |
| Apr 12, 5:45 PM PDT | HAIL 1 | Atwater, CA | |
| Apr 12, 6:03 PM PDT | HAIL 0.5 | Atwater, CA | CASTLE AIR BASE OBSERVER |
| Apr 12, 6:05 PM PDT | HAIL 1.75 | Atwater, CA | |
| Apr 12, 6:05 PM PDT | HAIL 1.75 | Merced, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WUUS56 KHNX 130018
SVRHNX
CAC047-130100-
/O.NEW.KHNX.SV.W.0006.120413T0018Z-120413T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
518 PM PDT THU APR 12 2012
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MERCED COUNTY IN CENTRAL CALIFORNIA...
THIS INCLUDES THE CITIES OF...MERCED...ATWATER...
* UNTIL 600 PM PDT
* AT 510 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF ATWATER...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ATWATER BY 535 PM PDT...
MERCED BY 545 PM PDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3749 12072 3756 12049 3735 12029 3723 12046
3717 12069 3731 12082
TIME...MOT...LOC 0018Z 236DEG 17KT 3729 12065
$$
DUDLEY2 follow-up statements
197
WWUS56 KHNX 130033
SVSHNX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
533 PM PDT THU APR 12 2012
CAC047-130100-
/O.CON.KHNX.SV.W.0006.000000T0000Z-120413T0100Z/
MERCED CA-
533 PM PDT THU APR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM PDT
FOR CENTRAL MERCED COUNTY...
AT 525 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR ATWATER...MOVING EAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MERCED BY 600 PM PDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3720 12070 3738 12073 3749 12043 3747 12041
3731 12035 3723 12046
TIME...MOT...LOC 0032Z 264DEG 11KT 3730 12060
$$
DUDLEY426
WWUS56 KHNX 130051
SVSHNX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
551 PM PDT THU APR 12 2012
CAC047-130100-
/O.CON.KHNX.SV.W.0006.000000T0000Z-120413T0100Z/
MERCED CA-
551 PM PDT THU APR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM PDT
FOR CENTRAL MERCED COUNTY...
AT 544 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL AT ATWATER. THIS STORM WAS
LOCATED NEAR MERCED...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MERCED AND ATWATER THROUGH 600 PM PDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3720 12070 3738 12073 3749 12043 3747 12041
3731 12035 3723 12046
TIME...MOT...LOC 0050Z 264DEG 11KT 3731 12053
$$
DUDLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:45 PM PDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 12, 2:45 PM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 245 PM PDT THU APR 12 2012 .SYNOPSIS... A COLD PACIFIC STORM WILL MOVE INTO THE CENTRAL CALIFORNIA INTERIOR TONIGHT. AS THE SYSTEM APPROACHES, IT WILL BRING SCATTERED SHOWERS AND A CHANCE OF THUNDERSTORMS TO THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS LATER THIS AFTERNOON. RAIN AND MOUNTAIN SNOW WILL OVERSPREAD MUCH OF THE DISTRICT TONIGHT AND CONTINUE INTO FRIDAY. AS THE STORM MOVES INLAND, IT WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING WHILE HEAVY SNOW CONTINUES OVER THE MOUNTAINS. A FEW THUNDERSTORMS MAY BECOME SEVERE IN THE SAN JOAQUIN VALLEY LATER THIS AFTERNOON AS WELL AS FRIDAY AFTERNOON WITH HAIL, STRONG WINDS, DANGEROUS LIGHTNING, AND BRIEFLY HEAVY RAIN THE MAIN THREATS. && .DISCUSSION... COLD FRONTAL SYSTEM CONTINUES TO MOVE ACROSS CENTRAL CALIFORNIA WITH PRECIP MAINLY ON THE SOUTH END AND EAST-SIDE. AS THE FRONTAL BAND PUSHES EVEN FURTHER EASTWARD...CLEARING IS OCCURRING OVER MERCED AND WESTERN FRESNO COUNTIES. AS SUNSHINE HITS THESE AREAS...INSTABILITY HAS BEEN PRODUCING WEAK CONVECTION. YET... STRONG WINDS AS OBSERVED ON VBG/OAK SOUNDING SUGGEST TOO MUCH SPEED SHEAR AT AND ABOVE 500MB. WHILE DIRECTIONAL SHEAR EXIST FOR GOOD DEVELOPMENT...50 TO 60 KTS AT 15KFT MAY LIMIT THE STRONG BUOYANCY EXPECTED TODAY. HOWEVER...WILL NOT RULE OUT AN ISOLATED THUNDERSTORM BEFORE SUNSET AS STRONG BUOYANCY MAY OVERCOME THE SHEAR EFFECT OF THE WIND. AFTER TODAY/S STORM...SATELLITE IMAGERY SHOWS THE MAIN AREA OF COLD AIR CURRENTLY PUSHING INTO NORTHERN CALIFORNIA. WHILE ANOTHER PIECE OF ENERGY IS CURRENTLY MOVING INTO NORTHERN CALIFORNIA...THE MAIN AREA OF VORT MAX ENERGY IS STILL TIMING TO SWING ACROSS CENTRAL CALIFORNIA DURING THE DAY ON FRIDAY. MODELS ARE IN GOOD AGREEMENT WITH PLACING THE UPPER LOW SEVERAL HUNDRED MILES OFF THE SOUTHERN OREGON COAST LATER TONIGHT WITH SOUTHWESTERLY FLOW ALOFT OVER CENTRAL CALIFORNIA. THIS CURVATURE OF THE FLOW MAY LEAD TO SUBTROPICAL MOISTURE BEING REDIRECTED NORTHEAST TOWARD THE DISTRICT. BLENDED TOTAL PRECIP-WATER SATELLITE IMAGERY IS NOW SHOW THE SHIFT IN MOISTURE AS AN APPENDAGE IN THE WEST TO EACH FETCH. THIS FLOW IS ALSO BEING DRIVEN BY THE 110KT JET MAX THAT MOVING CLOSER TO THE SOUTHERN CALIFORNIA COAST...AND THE LEFT FRONT QUAD OF THE JET MAX OVER CENTRAL CALIFORNIA. THEREFORE...SIGNIFICANT LIFT SHOULD EXIST TO SUPPORT HEAVY PRECIP WITH FRIDAY EVENT. THEREFORE...WILL KEEP THE WINTER STORM WARNINGS IN EFFECT FOR THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS FROM LATE TONIGHT THROUGH FRIDAY AND INTO EARLY SATURDAY MORNING. MODELS ARE PRODUCING BETWEEN 1 TO 3 INCHES OF OF WATER-EQUIVALENT SNOW AS LOW AS 4000 FEET. THIS WILL BE THE RESULT OF VERY COLD AIR MOVING OVER THE DISTRICT AS 500MB TEMP/S LOWER TO NEAR MIN 30-C. THESE TEMP/S WILL MAKE THE ATMOSPHERE OVER CENTRAL CALIFORNIA VERY UNSTABLE ON FRIDAY FOR BETTER THUNDERSTORM DEVELOPMENT. IN ADDITION...THE INSTABILITY MAY ALSO SUPPORT FOR BETTER HEAVY SNOW ACCUMULATION. AHEAD OF THE PRECIP...THE KERN DESERTS WILL SEE STRONG WINDS ON FRIDAY AS A SIGNIFICANT TEMPERATURES DIFFERENCE EXIST FROM THE VALLEY TO THE DESERT. CURRENTLY...MODELS ARE PROGGING SURFACE WIND SPEEDS ACROSS THE INDIAN WELLS VALLEY AND MOJAVE DESERT BETWEEN 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH. IN ADDITION TO THE WINTER WEATHER PRODUCTS AND THE OUTLOOK FOR THUNDERSTORMS... HAVE ISSUED A WIND ADVISORY AND CRITERIA WILL BE MET DURING THE DAY. THE LATTER PART OF THE WEEKEND AND NEXT WEEK WILL SEE A WEAK RIDGE MOVE THROUGH BEFORE A ZONAL FLOW SETS UP. WHILE DRYING WILL BE OBSERVED NEXT WEEK...TEMPERATURES WILL SEE A SHARP RISE BEFORE LEVELING OFF AND REMAINING AT NEAR CLIMO NORMS NEXT WEEK. && .AVIATION... MVFR CONDITIONS WILL PREVAIL THROUGHOUT THE SOUTHERN SIERRA NEVADA AND ADJACENT FOOTHILLS AS WELL AS THE TEHACHAPI MOUNTAINS THRU 12Z FRIDAY WITH LOCAL IFR IN SHOWERS. IFR CONDITIONS WILL BECOME MORE WIDESPREAD OVER THE SIERRA NEVADA AND TEHACHAPI MOUNTAINS BETWEEN 12Z AND 18Z FRIDAY WITH SNOW AND MOUNTAIN OBSCURATION. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS THROUGH 06Z FRIDAY AND AGAIN AFTER 18Z FRIDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 PM PDT FRIDAY CAZ096-097. WINTER STORM WARNING FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY CAZ095. && PUBLIC...MOLINA AVN/FW...DCH SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 12, 10:42 AM PDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1042 AM PDT THU APR 12 2012 CAZ089>099-131745- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1042 AM PDT THU APR 12 2012 ...UNSETTLED WEATHER CONTINUES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FROM 5 PM THIS AFTERNOON THROUGH 11 PM PDT FRIDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE TULARE-KERN COUNTY LINE. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/ FOR MORE DETAILS. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS. STORMS THAT DO FORM MAY BECOME SEVERE WITH HAIL, GUSTY WINDS, DANGEROUS LIGHTNING, AND HEAVY DOWNPOURS. POSSIBLE STREET FLOODING COULD OCCUR WITH THE HEAVIEST RAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER STORM WARNING WILL REMAIN IN EFFECT FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE TULARE-KERN COUNTY LINE THROUGH 11 PM PDT FRIDAY. A WINTER STORM WARNING IS IN EFFECT FROM 5AM FRIDAY THROUGH 5AM PDT SATURDAY FOR THE KERN COUNTY MOUNTAINS. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/ FOR MORE DETAILS. THUNDERSTORMS ARE POSSIBLE FRIDAY IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS. SOME OF THE STORMS COULD BECOME SEVERE. THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. STRONG AND GUSTY WINDS ARE EXPECTED IN THE KERN COUNTY MOUNTAINS AND DESERTS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE BEEN ACTIVATED ACROSS ALL OF INTERIOR CENTRAL CALIFORNIA FOR THURSDAY AFTERNOON AND ALSO MAY BE NECESSARY FRIDAY AFTERNOON. WEATHER SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THROUGH THE AMATEUR RADIO NETWORK OR BY TELEPHONE. ANDERSEN
In the hours before
Special weather statement, Apr 12, 12:36 PM PDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1236 PM PDT THU APR 12 2012 CAZ089>094-130400- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 1236 PM PDT THU APR 12 2012 ...A WINTER-LIKE STORM WILL IMPACT THE CENTRAL CALIFORNIA INTERIOR THIS AFTERNOON THROUGH FRIDAY NIGHT... IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS...ISOLATED THUNDERSTORMS ARE PROBABLE THIS AFTERNOON AS THE STORM SYSTEM APPROACHES FROM THE PACIFIC. STORMS THAT DO DEVELOP MAY BECOME SEVERE WITH HAIL, DANGEROUS LIGHTNING, STRONG WINDS, AND BRIEF HEAVY DOWNPOURS AS THE MAIN THREATS. THE STORM WILL ALSO BRING RAIN TO THE REGION TONIGHT INTO FRIDAY MORNING AS IT MOVES INLAND. THE ATMOSPHERE WILL BECOME VERY UNSTABLE BY FRIDAY AFTERNOON WITH A RENEWED THREAT OF THUNDERSTORMS...A FEW OF THEM ALSO BECOMING SEVERE...ACCOMPANIED BY HAIL...DANGEROUS LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS. ADDITIONAL RAINFALL THROUGH FRIDAY NIGHT WILL RANGE FROM A HALF INCH TO THREE QUARTERS OF AN INCH IN THE SAN JOAQUIN VALLEY TO AS MUCH AS 1.5 INCHES IN THE SIERRA FOOTHILLS. LOCALLY HEAVIER AMOUNTS ARE LIKELY WITHIN THUNDERSTORMS. LISTEN TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR UPDATES ON THIS STORM. CAZ098-099-130400- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 1236 PM PDT THU APR 12 2012 ...STRONG AND GUSTY WINDS EXPECTED FRIDAY AND FRIDAY NIGHT... ...ISOLATED THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON... A COLD AND POWERFUL STORM SYSTEM WILL MOVE INLAND FROM THE PACIFIC TONIGHT AND FRIDAY. AS THE STORM APPROACHES...WESTERLY WINDS WILL INCREASE DURING THE NEXT 24 HOURS WITH WINDS POSSIBLY GUSTING TO 55 MPH OR HIGHER BELOW THE PASSES BY FRIDAY AFTERNOON AND EVENING. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING. IN ADDITION TO DANGEROUS LIGHTNING... THUNDERSTORMS MAY BE ACCOMPANIED BY BRIEFLY HEAVY RAIN AND SMALL HAIL. MOLINA WEATHER.GOV/HANFORD
Local storm report, Apr 12, 1:23 PM PDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
123 PM PDT THU APR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW LOWER KIBBIE RIDGE 38.03N 119.88W
04/12/2012 E12.0 INCH TUOLUMNE CA MESONET
SNOTEL 6700 FT ELEVATION
0800 AM SNOW POISON RIDGE 37.40N 119.52W
04/12/2012 E13.0 INCH MADERA CA MESONET
SNOTEL 6900 FT ELEVATION
0800 AM SNOW GRAVEYARD MEADOW 37.47N 119.29W
04/12/2012 E8.0 INCH MADERA CA MESONET
SNOTEL 6900 FT ELEVATION
0800 AM SNOW HUNTINGTON LAKE 37.23N 119.22W
04/12/2012 E5.0 INCH FRESNO CA MESONET
SNOTEL 7000 FT ELEVATION
0800 AM SNOW GREEN MTN 37.56N 119.24W
04/12/2012 E7.0 INCH MADERA CA MESONET
SNOTEL 7900 FT ELEVATION
0800 AM SNOW TUOLUMNE MEADOWS 37.87N 119.35W
04/12/2012 E3.5 INCH TUOLUMNE CA MESONET
SNOTEL 8600 FT ELEVATION
0800 AM SNOW VOLCANIC KNOB 37.39N 118.90W
04/12/2012 E12.0 INCH FRESNO CA MESONET
SNOTEL 10050 FT ELEVATION
0800 AM SNOW BLACKCAP BASIN 37.07N 118.77W
04/12/2012 E7.0 INCH FRESNO CA MESONET
SNOTEL 10300 FT ELEVATION
0800 AM SNOW CHARLOTTE LAKE 36.80N 118.42W
04/12/2012 E6.5 INCH FRESNO CA MESONET
SNOTEL 10400 FT ELEVATION
&&
MENDENHALLSpecial weather statement, Apr 12, 4:59 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
459 PM PDT THU APR 12 2012
CAZ089-090-130045-
STANISLAUS CA-MERCED CA-
459 PM PDT THU APR 12 2012
THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MERCED COUNTY IN CENTRAL CALIFORNIA
CENTRAL STANISLAUS COUNTY IN CENTRAL CALIFORNIA
UNTIL 545 PM PDT
AT 451 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF LIVINGSTON..MOVING NORTH AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON AND ATWATER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3746 12083 3750 12071 3751 12069 3747 12055
3718 12066 3722 12088
TIME...MOT...LOC 2359Z 195DEG 15KT 3729 12074
DUDLEYThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 5:58 PM PDT | Severe Thunderstorm Warning | HNX | Mariposa, Merced | 47 min |
| Apr 12, 6:43 PM PDT | Severe Thunderstorm Warning | HNX | Mariposa, Merced | 47 min |
| Apr 12, 11:04 PM PDT | Special Weather Statement | HNX | Tulare | 41 min |
| Apr 13, 1:19 PM PDT | Areal Flood Advisory | HNX | Kern | 6 hr |
| Apr 13, 2:01 PM PDT | Special Weather Statement | HNX | Kings | 59 min |
| Apr 13, 2:10 PM PDT | Special Weather Statement | HNX | Fresno, Kings | 65 min |
| Apr 13, 3:09 PM PDT | Areal Flood Advisory | HNX | Fresno, Kern, Kings, Madera, Mariposa, Merced and 1 more | 4 hr |
| Apr 13, 3:15 PM PDT | Special Weather Statement | HNX | Fresno | 45 min |
Nearby
Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.